Flu vaccine side effects. How fast?

Two Peas is Closing
Click here to visit our final product sale. Click here to visit our FAQ page regarding the closing of Two Peas.

Posted 10/10/2012 by Tuva42 in NSBR Board
 

Tuva42
PeaFixture

PeaNut 41,763
July 2002
Posts: 3,746
Layouts: 17
Loc: Somewhere in the middle...

Posted: 10/10/2012 5:08:25 PM
I got a flu shot this afternoon. Not my first, I've gotten them every year for about 5 years. I've never had a reaction besides a sore arm. This time, however, I began to feel lightheaded about 15 minutes after I got the shot, quickly followed by nausea. My nose got a little stuffy and I sneezed, though the congestion didn't last long. It's now about 3 hours later and I still feel lightheaded, headache-y and just crappy overall. I know you can get flu-like symptoms after the vaccine, but do they really come on this fast? Anyone else ever have this reaction?


Laurie

BEF2008
AncestralPea

PeaNut 183,504
January 2005
Posts: 4,477
Layouts: 0

Posted: 10/10/2012 5:11:41 PM
You could be having an allergic reaction to it.

Tuva42
PeaFixture

PeaNut 41,763
July 2002
Posts: 3,746
Layouts: 17
Loc: Somewhere in the middle...

Posted: 10/10/2012 5:21:55 PM
I suppose, but wouldn't I have shortness of breath or hives or something if I were allergic?


Laurie

justalittletike
AncestralPea

PeaNut 434,313
August 2009
Posts: 4,506
Layouts: 26

Posted: 10/10/2012 5:24:58 PM
usually for me I feel groggy about 24 hrs later that last anywhere from 1-3 days but no where near what a flu would be and feels more like seasonal allergies of congestion and overly just kinda crappy feeling. Nothing that I would need to call in sick or anything.

This year I had 0 side effects for the first time and it was my 6th year to get it.

Maybe you ate something or have a real virus and it is a coincidence. Last week I had a stomach virus that lasted 24 hrs that was a lot like what you are describing and a lot of people around here and there kids have had it.



lindywholoveskids
Ancient Ancestor of Pea

PeaNut 168,696
September 2004
Posts: 8,526
Layouts: 0
Loc: Northern California

Posted: 10/10/2012 5:50:14 PM
Side effects are very rare.
It's probably a coincidence - but if it continues, call the dr
Hope you feel better!

lttlecrybby
StuckOnPeas

PeaNut 357,838
January 2008
Posts: 2,295
Layouts: 16
Loc: Georgia

Posted: 10/10/2012 6:31:54 PM
The flu shot this year was of the Devil! I have taken a flu shot every year for at least 12 years and NEVER had a reaction, not even a sore arm. This year my arm hurt, the injection site was swollem and red and hot and I had flu like symptoms. There were a lot of people at my job site that had the same type reaction in varyig degrees.


I'm not a wierdo I'm a smarto!

Tuva42
PeaFixture

PeaNut 41,763
July 2002
Posts: 3,746
Layouts: 17
Loc: Somewhere in the middle...

Posted: 10/10/2012 6:36:49 PM
I hadn't thought about it being a coincidence, but a lot of people at work have been sick lately. I think you all may be right. It was just weird how I suddenly got so lightheaded.


Laurie

**cindyupnorth**
Tony is MY hoochie!

PeaNut 3,902
April 2000
Posts: 26,090
Layouts: 9
Loc: MN

Posted: 10/10/2012 6:50:22 PM
When these symptoms started to happen did you let you gave it to you know? I would. Just to get it documented.
I thought this yrs flu shot was super easy. Didn't get sore or anything.






zombie*grrl
WHO PUT A DICK IN THIS BOX?

PeaNut 281,551
October 2006
Posts: 5,246
Layouts: 0

Posted: 10/10/2012 6:52:39 PM
That's not an allergic reaction. Most likely your immune system kicked into overdrive right away and you'll feel crappy for a day and then feel better. I have to get one every year, required for employment, and only one year out of 14 have I ever experienced this. It sucked! But I was fine after about 24 hrs.

scorPEAo
Ancient Ancestor of Pea

PeaNut 181,836
December 2004
Posts: 5,651
Layouts: 0
Loc: YouSeeDavis

Posted: 10/10/2012 8:24:27 PM
I got the FluMist vaccine and all I had was what felt like allergies for a day or two. I hate shots!



creativechicky
PeaAddict

PeaNut 370,325
April 2008
Posts: 1,130
Layouts: 0

Posted: 10/11/2012 2:01:39 AM
I got the Flu mist and it made me feel crappy for about 2 days. Body aches, low grade fever. It must be a doosy of a vaccine this year. I usually don't have any symptoms. Hope you feel better soon.

gale w
shiny farmwife

PeaNut 40,275
June 2002
Posts: 23,848
Layouts: 52
Loc: Indiana

Posted: 10/11/2012 2:34:01 AM

The flu shot this year was of the Devil! I have taken a flu shot every year for at least 12 years and NEVER had a reaction, not even a sore arm. This year my arm hurt, the injection site was swollem and red and hot and I had flu like symptoms. There were a lot of people at my job site that had the same type reaction in varyig degrees.
That's so weird because normally, I have a sore arm for a good day after getting the shot and this year, my arm was sore for maybe a couple of hours.


Wash: "A man walks down the street in that hat, people know he's not afraid of anything."
Jayne: "Damn straight."

my blog
my swagbucks referral link

KittenOnTheKeys
PeaFixture

PeaNut 498,237
February 2011
Posts: 3,407
Layouts: 0
Loc: SW

Posted: 10/11/2012 4:54:36 AM

I suppose, but wouldn't I have shortness of breath or hives or something if I were allergic?
That is a common assumption about allergies but allergies also contain your list of symptoms. I deal with multiple allergic people here, myself included. We are more likely to get your symptoms from a small amount of something like you with your shot.

***Jen***
I'm still here

PeaNut 29,051
February 2002
Posts: 10,162
Layouts: 1

Posted: 10/11/2012 6:04:50 AM
Ironically, this is the first year that the flu shot gave me no soreness at all. No side effects. I barely felt the shot. Hope you feel better!


***Jen***
Show/Hide Icons . Show/Hide Signatures
Hide
{{ title }}
{{ icon }}
{{ body }}
{{ footer }}